MAUDE Adverse Event Report: CAREFUSION, INC ILLINOIS (TJ) NEEDLE ASPIRATION 15GA; BONE MARROW COLLECTION/TRANSFUSION KIT

CAREFUSION, INC ILLINOIS (TJ) NEEDLE ASPIRATION 15GA; BONE MARROW COLLECTION/TRANSFUSION KIT
Model Number TIN3015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported that needle break in half yesterday, and the needle was stuck in the patient.Email verbatim: we had a bone marrow aspiration needle break in half yesterday, and the needle was stuck in the patient.Since the handle broke off, they had to use a needle driver to remove it.(there was a portion of the needle sticking out they could pull).This is a huge issue that we have never seen before.Is there a contact at carefusion we can report this to? i have filled out the sor.The product is bone marrow aspiration/intraosseous infusion needle ref tin3015 15g x 79mm.We had a bone marrow needle snap during insertion requiring extraction with a needle driver.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: two photos and one sample were provided to our quality team for investigation.Through visual inspection, it is observed that cannula was broken and showed signs of bending which points to excess force being applied during insertion or material/design issue; therefore, the reported failure mode broken needle was confirmed.A review of the internal manufacturing device records and raw material history files for the reported possible lots 0001378293, 0001389688, 0001390329 were performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Two reported incidents of this failure mode over the last year and no knowledge of how the procedure was performed, the most probable root cause is incorrect use by the end user.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacturer.
 
Event or Problem Description
It was reported that needle break in half yesterday, and the needle was stuck in the patient.Email verbatim: we had a bone marrow aspiration needle break in half yesterday, and the needle was stuck in the patient.Since the handle broke off, they had to use a needle driver to remove it.(there was a portion of the needle sticking out they could pull).This is a huge issue that we have never seen before.Is there a contact at carefusion we can report this to? i have filled out the sor.We had a bone marrow needle snap during insertion requiring extraction with a needle driver.In our meditech system it has the manufacture listed as carefusion with product code tin3015 and vendor as bd mps-is, that would be bd correct? can you please provide additional details in regards to the issue? i am not sure what additional details i can provide¿.The patient was in for a diagnostic bone marrow procedure and the metal piece of the bone marrow needle broke in half at the handle while still in the patient.Was removed with needle retractors.The needle was noted to also be bent.Please confirm whether or not there was any patient impact? patient impact was the need for an additional bone marrow needle to obtain the specimens.What was the procedure that was being performed? bone marrow aspirate and biopsy.How was item piece retrieved from patient/procedure? needle retractors.Was there a medical procedure performed to verify if the instrument was in the patient¿s body, such as an x-ray? verification was the physician, anesthesia and rns in the room that visualized the needle in bone and sticking out of the patient.Was the procedure completed as planned? yes.

Brand Name
ILLINOIS (TJ) NEEDLE ASPIRATION 15GA
Common Device Name
BONE MARROW COLLECTION/TRANSFUSION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key13535790
Report Number1625685-2022-00030
Device Sequence Number4063917
Product Code LWE
UDI-Device Identifier10885403043796
UDI-Public(01)10885403043796
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K930217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTIN3015
Device Catalogue NumberTIN3015
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown